Tremor and Other Hyperkinetic Movements

Disabling Resting Tremors Induced by the Short-term Infusion of Valproate: A Reversible Phenomenon

Ashutosh Gupta, Suman Kushwaha

Abstract


Background: Drug-induced tremors after long-term administration of anti-epileptics have been described in the literature. Such tremors are usually postural or action in nature with infrequent resting nature.

Case Report: A 23-year-old female presented in status epilepticus. Past and family histories were negative for seizures. She was managed per protocol with valproate. Within hours, she developed resting tremors. The tremors subsided on changing the anti-epileptic.

Discussion: Resting tremors have mostly been described in the literature as long-term side-effects of valproate. This case illustrates that even short-term infusion of valproate can cause resting tremors.

 


Full Text: HTML PDF XML ePUB

This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivs 4.0 International License.

The opinions expressed within this journal do not necessarily reflect those of Tremor, its staff, its advisory Boards, or affiliates, or those of Columbia University.